MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 6.5 X 45MM MULTIAXIAL SCREW; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM

ZIMMER BIOMET SPINE INC. 6.5 X 45MM MULTIAXIAL SCREW; EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Model Number N/A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint is confirmed for one returned polaris screw for the failure of lacking polyaxial motion, causing mating issues.Medical records were not provided for review.Device evaluation: visual inspection revealed minor scratches on the tulip, but no signs of damage.A functional examination shows that the tulip is frozen and there is no polyaxial movement of the tulip head.The complaint is not confirmed for a crack, however it is confirmed for no polyaxial motion of the tulip head.Potential cause: root cause was unable to be determined.This event could possibly be attributed to forces applied at an off-axis angle.Dhr review and related actions: per dhr review, the part was likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Device use and compatibility: this device is used for treatment.Reported event is not related to a combination of product lines; therefore a compatibility review is not applicable.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
It was reported the polaris screw was found to have a crack at the end of the screw connection during the operation.Another screw was used to complete the operation.No patient impact was reported.However, upon device evaluation by the manufacturer, the screw was found to have lost its polyaxial motion.

Brand Name
6.5 X 45MM MULTIAXIAL SCREW
Common Device Name
EBI 5.5 HELICAL FLANGE SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key11680443
Report Number3012447612-2021-00122
Device Sequence Number4168615
Product Code MNH
UDI-Device Identifier00880304925182
UDI-Public(01)00880304925182(10)J6482766
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2000-2445
Device Lot NumberJ6482766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight63